MAUDE Adverse Event Report: CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM

CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Model Number 910100
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d 2b pro codes: fqh (lavage, jet) and fro (dressing, wound, drug) a photo of the cracked incident was received by our quality team for evaluation.The returned photo was visually inspected at becton dickinson and the cracked incident could be verified.The reported lot's (1854588) device history records were reviewed.All process and final inspections meet specifications.A capa has been opened for this issue.An in-depth investigation as part of that capa has been performed to identify the cause of the surgiphor bottle cracking during use.At this time this investigation discovered that the combination of the following variables are probable causes that contribute to the failure mode of surgiphor containers cracking during use: aging, bottle wall thickness/bottle weight, inspected product returned into the manufacturing lot, and upper end of the gamma sterilization dosages of the product.A follow-up will be sent if additional information is received.
 
Event or Problem Description
Two surgiphor's burst while being used in surgery, causing the betadine to splash all over the surgeon and scrub tech no impact on patient; surgeon used the surgiphor until it burst.When pressure was applied, the surgiphor bottles burst in the middle of the bottle.
 
Additional Manufacturer Narrative
Update made to the sections titled 'device returned to manufacturer' and 'device eval by manufacturer' (device manufacturers only (h)) h3 other text : see narrative below.
 
Event or Problem Description
It was reported by the customer that they had two surgiphor packages with visible leaking within the sterile packaging; two burst while being used in surgery.Verbatim: two surgiphor packages had visible leaking within the sterile packaging.Two surgiphor's burst while being used in surgery, causing the betadine to splash all over the surgeon and scrub tech.No impact on patient; surgeon used the surgiphor until it burst; leaking surgiphor packages were not used.When pressure was applied, the surgiphor bottles burst in the middle of the bottle (please see attached photo).Additionally, there were two individual surgiphor packages that were visibly leaking within the sterile packaging (please see attached photo).Those were thrown away and replaced.

Brand Name
BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Common Device Name
SURGIPHOR
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16154725
Report Number1423507-2023-00046
Device Sequence Number7507765
Product Code FQH
UDI-Device Identifier00382909101003
UDI-Public(01)00382909101003
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K202071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number910100
Device Catalogue Number910100
Device Lot Number1854588
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date01/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown